MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range and no instrument errors occurred at the time of the event.The customer did not observe any issues with probe dispense.The probes were not leaking or bent.The disinfectant tubings were in their correct containers.Wash solution bottles were full and new.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely low d-dimer result was obtained on a patient sample using the d-dimer low protocol on a bcs xp system using innovance d-dimer reagent.The discordant result was reported to the physician(s).Three other doubtful d-dimer results were obtained on this bcs xp system, which were not reported to the physician(s).The sample was repeated for d-dimer using the d-dimer low protocol on an alternate bcs xp system, recovering higher.The sample was repeated again using the d-dimer high protocol on the alternate bcs xp system, also recovering higher.This result was reported, as the correct result, to the physician(s).A new sample from the same patient was then run for d-dimer on the same alternate bcs xp system using both the d-dimer low and d-dimer high protocols.The results matched the previous results obtained on the alternate bcs xp system.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low d-dimer result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00038 on 12-apr-2021.Additional information (28-apr-2021): quality controls (qc) for d-dimer recovered in range at the time of the event, but controls for two other assays (prothrombin time (pt) and partial thromboplastin time (ptt)) had recovered out of range at the time of the event.Qc for d-dimer, pt, and ptt recovered in range after performing several intensive washes, performing the weekly tube disinfection, and checking the probe dispense.Sample integrity was acceptable, and the patient was not taking any medications.No other samples were affected.An instrument issue cannot be ruled out as a potential cause of the event.Inadequate mixing or centrifugation of the sample, as well as other sample mishandling also cannot be ruled out as potential causes of the event.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11651585
Report Number9610806-2021-00038
Device Sequence Number3498965
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR